Pennsylvania, 2019Hail and Damaging Winds in Pennsylvania, May 29, 2019
May 29, 2019 · NWS CTP · 42 events in 20 counties and zones
Another round of severe thunderstorms affected central Pennsylvania during the afternoon and early evening hours of May 29, 2019. Storms developed shortly after midday, in a moderately high CAPE and high shear environment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $183,000
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round of severe thunderstorms affected central Pennsylvania during the afternoon and early evening hours of May 29, 2019. Storms developed shortly after midday, in a moderately high CAPE and high shear environment. Discreet rotating cells formed ahead of a developing line of storms over northwestern PA. The primary threat ended up being wind damage, and one tornado was confirmed in Perry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 29, 9:57 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, May 29, 9:57 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service State College PA
1057 AM EDT Wed May 29 2019
.SYNOPSIS...
A wavy front over the state will waggle north and south through
the next few days. This will keep a chance of showers and
thunderstorms across the region into at least Thursday night.
The threat of severe weather and even some flooding is also a
daily concern. Friday looks like a dry day, but showers return
over the weekend.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
1045 am update... It looks like we're in for another eventful
afternoon.
Rapid update satellite imagery this morning shows
mostly cloudy skies near and north of a weak stationary front,
draped across the northern tier of the Commonwealth. Meanwhile,
skies have been mainly clear south of the boundary, which should
allow ample heating to occur by early-mid afternoon. This will
translate into decent available buoyancy, with expected ML CAPE
values in the 1000-2000 j/kg range. The presence of the above
referenced front, along with the approach of a convectively
induced short-wave from the west, will allow convection to kick
off once again, coincident with maximum heating this afternoon.
Consensus from the CAM's suggests convection initiation between
1 and 3 pm for central PA.
As for the prospects for severe weather, the atmosphere is
decently sheared over a deep layer, but with the lower levels
are perhaps showing a bit less turning with height than
yesterday (expected 0-1 km SRH of 100-150 m2/s2). Also, the
orientation of the deep-layered shear vector vs. that of the
stationary front also suggests perhaps a quicker transition to
clusters/linear features than what we observed yesterday (when
we had numerous supercells). The threats for damaging winds and
large hail in the more robust updrafts, along with isolated
tornadoes, are certainly still prevalent. Given antecedent
conditions and the threat for more repeat development later
today, isolated flash flooding is also possible, and the Watch
for most of central PA will stay in tact.
We'll be monitoring convective trends closely in the next few
hours.
Previous discussion... Still bits of showers lingering in the
SE and a batch here in the central mtns at 6 AM. But, there does
appear to be a dry line moving down between CLE and PBZ. This
should help us have a little break for some of the morning
hours.
Latest guidance pushes the thunder through a little faster than
earlier expectations. This would be a good signal for less
flooding potential. However, I will only add a quicker
end/southward sag to the precip, and keep QPF similar for now.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Convection should be rolling thru the srn half of the area at
the beginning of the short term. The threat for heavy rain
remains, with the soundings very wet. Much of the forcing from
the main short wave will be gone by 06Z. So, this should be a
good time to drop the flood watch. Mins could be in the 50s in
the north, but muggy 60s elsewhere.
Thursday could hold more severe weather, with a MRGL risk for
svr wx and SLGT-MRGL risk for excessive rainfall over central
PA. We will have a day to hone in on the extent and possible
severity, but the timing of everything looks similar to the last
few days. MCS in the Midwest overnight, forcing here during the
daylight hrs. Maxes will probably be a little cooler than today
as the heights will fall a little and 8H temps 2-3C cooler on
the whole.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
We should get a short break in the train of storms on Friday as
a more-significant trough swings thru and dry air moves in
behind the cold front associated with the upper trough.
Precip chances begin to pick up again either Sat or Sunday
depending on your flavor of guidance as the next wave drops
down across the Great Lakes, sharpening the trough.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Weak showers continue to move through the Southeast and NW
corners of central PA this morning. MVFR cigs at BFD and IPT
with IFR cigs at DUJ and FIG. Overall VFR cigs and vsbys will
dominate through the morning hours. This will allow for a brief
improvement for the day Wednesday.
However, another round of widespread showers and thunderstorms
is expected with storms focused along and south along I 80.
Expect periods of MVFR to IFR cigs and vsby restrictions in
-TSRA, though giving variance of timing have left out TEMPO
groups in TAFS. Best chance for thunder will be after 18Z
lingering possibly until 06Z.
.Outlook...
Thu...AM low cigs possible W Mtns. Scattered PM TSRA impacts
possible.
Fri-Sat...No sig wx expected.
Sun...Scattered TSRA impacts with cold frontal passage.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for PAZ010>012-017>019-
024>028-033-034-045-046-049>053-056>059-063-066.
&&
SYNOPSIS...Dangelo
NEAR TERM...Jurewicz/Dangelo
SHORT TERM...Dangelo
LONG TERM...Martin
AVIATION...Jung/Ceru
Hazardous weather outlook, May 29, 2:36 AM EST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
336 AM EDT Wed May 29 2019
PAZ004>006-037-041-042-300745-
Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan-
336 AM EDT Wed May 29 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible today, mainly
after Noon. An isolated weak, short-lived tornado is also possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong to severe thunderstorms with gusty winds and small hail are
possible on Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ010>012-017>019-024>028-033-034-045-046-049>053-056>059-063-066-
300745-
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Lancaster-
336 AM EDT Wed May 29 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are probable today, mainly
after noon and before midnight. A few tornadoes are also possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong to severe thunderstorms with gusty winds and small hail are
possible Thursday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ035-036-064-065-300745-
Fulton-Franklin-Adams-York-
336 AM EDT Wed May 29 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are probable today, mainly
between late afternoon and midnight. A few tornadoes are also
possible.
Some of these thunderstorms may produce heavy rain, and could also
lead to isolated areas of minor flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Strong to severe thunderstorms with gusty winds and small hail are
possible on Thursday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, May 29, 11:30 AM EST, 28 minutes before
Special Weather Statement
National Weather Service State College PA
1230 PM EDT Wed May 29 2019
PAZ004-005-291700-
McKean PA-Warren PA-
1230 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN AND MCKEAN
COUNTIES UNTIL 100 PM EDT...
At 1230 PM EDT, Doppler radar indicated a strong thunderstorm near
Sheffield, moving east at 40 mph.
winds in excess of 40 mph and Pea size hail are possible.
Locations impacted include...
Kane, Sheffield, Wetmore, Ludlow, Westline, Chapman State Park,
Kinzua Bridge State Park, Mount Jewett, Clarendon and Bradford
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4181 7855 4163 7861 4162 7895 4165 7923
4181 7918
TIME...MOT...LOC 1630Z 274DEG 37KT 4171 7910
RXRSpecial weather statement, May 29, 11:51 AM EST, 7 minutes before
Special Weather Statement
National Weather Service State College PA
1251 PM EDT Wed May 29 2019
PAZ024-025-291715-
Blair PA-Cambria PA-
1251 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BLAIR AND CAMBRIA
COUNTIES UNTIL 115 PM EDT...
At 1250 PM EDT, Doppler radar indicated a strong thunderstorm near
Ebensburg, moving east at 40 mph.
winds in excess of 40 mph and Penny size hail are possible.
This strong thunderstorm will be near...
Lilly and Loretto around 1255 PM EDT.
Cresson, Sankertown and Gallitzin around 100 PM EDT.
Horseshoe Curve around 105 PM EDT.
Hollidaysburg, Lakemont and Duncansville around 110 PM EDT.
Altoona, Canoe Creek State Park and Royer around 115 PM EDT.
Other locations impacted by this storm include Tunnelhill, Spring
Hill, Cassandra, East Freedom and Ashville.
LAT...LON 4062 7817 4060 7818 4059 7818 4056 7820
4053 7817 4054 7815 4049 7815 4049 7814
4046 7814 4035 7823 4034 7880 4052 7883
TIME...MOT...LOC 1650Z 263DEG 42KT 4044 7870
JurewiczThunderstorm Wind, McKean
- When
- May 29, 11:58 AM EST
- Where
- McKean County, 0.86 mi NW of East Kane
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.660, -78.810
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Kane.
Hail, Blair
- When
- May 29, 12:40 PM EST
- Where
- Blair County, 1.03 mi W of Tyrone
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.679, -78.250
A severe thunderstorm produced quarter-sized hail in Tyrone.
Thunderstorm Wind, Tioga
- When
- May 29, 1:00 PM EST
- Where
- Tioga County, 2.82 mi SSE of Crooked Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 41.814, -77.205
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees onto Hills Creek Lake Road.
Hail, Clinton
- When
- May 29, 1:03 PM EST
- Where
- Clinton County, 0.71 mi E of Loganton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.031, -77.306
A severe thunderstorm produced golf ball sized hail near Loganton.
Thunderstorm Wind, Cambria
- When
- May 29, 1:05 PM EST
- Where
- Cambria County, 0.33 mi SSW of Vinco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.396, -78.873
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Kepple Road in Jackson Township.
Thunderstorm Wind, Tioga
- When
- May 29, 1:07 PM EST
- Where
- Tioga County, 1.03 mi E of Whitneyville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.770, -77.200
A severe thunderstorm producing winds estimated near 80 mph knocked down a few trees, destroyed a shed and knocked a flatbed truck onto its side near Whitneyville.
Thunderstorm Wind, Clinton
- When
- May 29, 1:10 PM EST
- Where
- Clinton County, 1.84 mi WNW of Eastville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.041, -77.262
A severe thunderstorm producing winds estimated near 60 mph knocked down a utility pole onto East Valley Road (Route 880).
Thunderstorm Wind, Tioga
- When
- May 29, 1:25 PM EST
- Where
- Tioga County, 0.64 mi WSW of Covington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.745, -77.091
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees just west of Covington.
Thunderstorm Wind, Clinton
- When
- May 29, 1:44 PM EST
- Where
- Clinton County, 1.45 mi SSE of Hyner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.312, -77.637
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Route 120, closing portions of it between Renovo and Lock Haven.
Thunderstorm Wind, Blair
- When
- May 29, 1:46 PM EST
- Where
- Blair County, 1.24 mi ESE of Skelp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 40.614, -78.258
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires at Golf Course Road and Crawford Road in Sinking Valley.
Thunderstorm Wind, Cambria
- When
- May 29, 1:48 PM EST
- Where
- Cambria County, 2.39 mi N of Preisser
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.585, -78.818
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Barr Township.
Hail, Juniata
- When
- May 29, 2:00 PM EST
- Where
- Juniata County, 2.07 mi N of Mc Alisterville
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 40.660, -77.280
A severe thunderstorm produced ping pong ball sized hail north of McAlisterville.
Hail, Juniata
- When
- May 29, 2:05 PM EST
- Where
- Juniata County, 1.26 mi ESE of Evendale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.660, -77.150
A severe thunderstorm produced quarter-sized hail near Richfield.
Thunderstorm Wind, Blair
- When
- May 29, 2:12 PM EST
- Where
- Blair County, 0.61 mi SE of Juniata Run Gap
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.545, -78.421
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Castle Farms Road west of Altoona.
Thunderstorm Wind, Lycoming
- When
- May 29, 2:16 PM EST
- Where
- Lycoming County, 0.61 mi WSW of Jersey Shr
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.197, -77.281
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Jersey Shore.
Thunderstorm Wind, Clinton
- When
- May 29, 2:19 PM EST
- Where
- Clinton County, 0.78 mi S of Lockport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.139, -77.449
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires in Lock Haven.
Thunderstorm Wind, Clinton
- When
- May 29, 2:20 PM EST
- Where
- Clinton County, 0.87 mi N of Avis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.193, -77.319
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires in Pine Creek Township.
Thunderstorm Wind, Columbia
- When
- May 29, 2:23 PM EST
- Where
- Columbia County, 0.51 mi ENE of Fernville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.003, -76.461
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires onto West 1st Street in Bloomsburg.
Thunderstorm Wind, Blair
- When
- May 29, 2:30 PM EST
- Where
- Blair County, 0.49 mi SE of Canoe Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.475, -78.273
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Route 22 near Flowing Spring Road.
Thunderstorm Wind, Lycoming
- When
- May 29, 2:35 PM EST
- Where
- Lycoming County, 1.99 mi SW of Barbours
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.377, -76.823
A severe thunderstorm producing winds estimated near 60 mph knocked down or snapped southwest of Barbours.
Thunderstorm Wind, Lycoming
- When
- May 29, 2:43 PM EST
- Where
- Lycoming County, 2.06 mi SW of Clarkstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.183, -76.762
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Muncy Creek Township.
Thunderstorm Wind, Union
- When
- May 29, 2:50 PM EST
- Where
- Union County, 6.41 mi NNE of Laurelton State Vlg
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 40.990, -77.190
A severe thunderstorm producing winds estimated near 80 mph knocked down numerous trees and wires near R.B. Winter State Park. Dozens of evergreen trees were snapped.
Thunderstorm Wind, Northumberland
- When
- May 29, 3:00 PM EST
- Where
- Northumberland County, 2.74 mi SSE of Mc Ewensville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 41.047, -76.802
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Muddy Run Road and Paradise Road in Turbot Township.
Thunderstorm Wind, Union
- When
- May 29, 3:00 PM EST
- Where
- Union County, 5.78 mi W of Foresthill
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.986, -77.129
A severe thunderstorm producing winds estimated near 70 mph knocked down trees and wires across Route 192, closing the Road. 50 to 100 trees were knocked down in West Buffalo Township.
Thunderstorm Wind, Somerset
- When
- May 29, 3:02 PM EST
- Where
- Somerset County, 0.46 mi WSW of Davidsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.227, -78.938
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road in Davidsville.
Thunderstorm Wind, Perry
- When
- May 29, 3:05 PM EST
- Where
- Perry County, 3.03 mi W of New Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.425, -77.237
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Saville, Centre and Spring Townships.
Thunderstorm Wind, Union
- When
- May 29, 3:07 PM EST
- Where
- Union County, 0.41 mi SW of Lochiel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 40.945, -76.955
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees on Hoffa Mill Road west of Lewisburg.
Thunderstorm Wind, Bedford
- When
- May 29, 3:24 PM EST
- Where
- Bedford County, 1.81 mi N of Graceville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.096, -78.232
A severe thunderstorm producing winds estimated near 60 mph knocked down dozens of trees across northern Bedford County and destroyed a mobile home on Sherman's Valley Road.
Thunderstorm Wind, Lebanon
- When
- May 29, 3:25 PM EST
- Where
- Lebanon County, 0.69 mi S of Sunset
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.360, -76.420
A severe thunderstorm producing winds estimated near 70 mph knocked down numerous trees across Lebanon County.
Thunderstorm Wind, Somerset
- When
- May 29, 3:34 PM EST
- Where
- Somerset County, 0.64 mi SSE of Jennerstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.162, -79.065
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Somerset Pike near Jennerstown.
Thunderstorm Wind, Somerset
- When
- May 29, 3:35 PM EST
- Where
- Somerset County, 1.27 mi NW of Stoystown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.111, -78.970
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road near Stoystown.
Thunderstorm Wind, Huntingdon
- When
- May 29, 3:38 PM EST
- Where
- Huntingdon County, Three Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.200, -77.980
A severe thunderstorm producing winds estimated near 60 mph knocked down large trees in Three Springs.
Thunderstorm Wind, Fulton
- When
- May 29, 3:45 PM EST
- Where
- Fulton County, 1.25 mi W of Burnt Cabins
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.077, -77.903
A severe thunderstorm producing winds estimated near 60 mph knocked down a barn and multiple pine trees near Burnt Cabins.
Thunderstorm Wind, Franklin
- When
- May 29, 3:48 PM EST
- Where
- Franklin County, 2.11 mi NE of Ft Loudon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.940, -77.870
A severe thunderstorm producing winds estimated near 60 mph snapped trees near Fort Loudon.
Thunderstorm Wind, Schuylkill
- When
- May 29, 3:53 PM EST
- Where
- Schuylkill County, 0.77 mi SSW of Ravine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.560, -76.407
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees in Pine Grove Township.
Thunderstorm Wind, Franklin
- When
- May 29, 4:00 PM EST
- Where
- Franklin County, 1.39 mi SW of Upper Strasburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.055, -77.717
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees near Upper Strasburg.
Thunderstorm Wind, Franklin
- When
- May 29, 4:00 PM EST
- Where
- Franklin County, 1.06 mi W of Shippensburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.050, -77.540
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees west of Shippensburg.
Thunderstorm Wind, Lebanon
- When
- May 29, 4:00 PM EST
- Where
- Lebanon County, 1.2 mi NW of Pleasant Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Social Media
- Coordinates
- 40.344, -76.444
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees and wires in West Lebanon Township.
Thunderstorm Wind, Adams
- When
- May 29, 4:41 PM EST
- Where
- Adams County, 1.06 mi E of Mc Sherrystown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -77.010
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees near Elk Drive in Hanover.
Thunderstorm Wind, York
- When
- May 29, 4:49 PM EST
- Where
- York County, 0.53 mi W of New Salem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.900, -76.790
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in New Salem.
Thunderstorm Wind, York
- When
- May 29, 4:52 PM EST
- Where
- York County, 0.9 mi SSW of North York
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Newspaper
- Coordinates
- 39.968, -76.737
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto structures in the 400 block of Smith Street in York.
Thunderstorm Wind, York
- When
- May 29, 4:54 PM EST
- Where
- York County, 1.05 mi SSW of Leaders Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 39.905, -76.704
A severe thunderstorm producing winds estimated near 60 mph knocked down trees across the southbound lanes of I-80 near Leader Heights.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, May 29, 20191 death · $220,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Texas, May 29, 20191 injured · $2.2 million · EF2 · 25 events
- Hail and Damaging Winds in West Virginia, May 29, 20191 death · $141,000 · 78 kt wind · 25 events
- Tornadoes and Damaging Winds in Texas, May 29, 2019$301,000 · EF2 · 8 events
- Flash Flooding in Pennsylvania, May 29, 20191 death · 8 events
- Flash Flooding and Flooding in Pennsylvania, May 29, 2019$6.1 million · 50 kt wind · 26 events
- Tornadoes and Hail in Iowa, May 29 to 30, 20191 injured · $50,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, May 29, 2019$245,000 · 1.25 in hail · 21 events
- Flash Flooding and Hail in Oklahoma, May 29, 2019$309,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in West Virginia, May 29, 2019$297,000 · 1 in hail · 8 events
- Tornado and Flash Flooding in Arkansas, May 29, 2019$140,000 · EF0 · 21 events
- Tornado and Hail in Pennsylvania, May 29 to 30, 2019EF0 · 74 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830343, 829106, 830353, 829109, 830355, 830356, 830357, 830363, 830365, 830368, 830370, 829117, 829120, 830372, 830373, 830377, 830378, 830379, 830380, 830381, 830382, 830383, 830384, 830386, 830387, 830388, 830390, 830403, 830404, 830408, 830409, 830412, 830414, 831448, 831449, 831451, 831452, 831454, 831456, 831458, and more.